Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 259, NWS St. Louis, MO

November 18, 2009Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 18, 2009, 9:53 AM CST for Jefferson County, Missouri. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2009, 9:53 AM CST (15:53 UTC)
Expired
Nov 18, 2009, 7:30 PM CST
In force
10 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 16.21 ft at Nov 18, 2009, 8:00 AM CST.

actionminormoderate10152011/1811/1911/20
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KLSX 181553
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CST WED NOV 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 

 MERAMEC RIVER NEAR ...ARNOLD AFFECTING JEFFERSON AND ST. LOUIS COUNTIES
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS NO SIGINIFICANT PRECIPITATION EXPECTED IN THE NEXT 24 HOURS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

MOC099-191553-
/O.NEW.KLSX.FL.W.0259.091118T1553Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1832Z.NO/
953 AM CST WED NOV 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG RIVER AT BYRNESVILLE
* THIS MORNING STAGE WAS NEAR 16.2 FEET
* AT 8:45 AM WEDNESDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.


$$

MOC099-189-191552-
/O.EXT.KLSX.FL.W.0255.000000T0000Z-091124T0224Z/
/ARNM7.1.ER.091118T1010Z.091120T1800Z.091123T0224Z.NO/
953 AM CST WED NOV 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 27.7 FEET FRIDAY AFTERNOON
  AND FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS 
  SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
  HEIGHT.
* IMPACT...AT 23.5 FEET...THE BOAT RAMP AND FISHING BANK AT ARNOLD 
  CITY PARK IS FLOODED.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/19  11/20  11/21  11/22  11/23

BIG RIVER
  BYRNESVILLE      16   16.19      12.6   10.3    8.3    7.5    6.9

MERAMEC RIVER
  ARNOLD           24   24.41      26.7   27.6   26.9   25.0   23.3
2 follow-up statements
000 
WGUS83 KLSX 181558
FLSLSX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CST WED NOV 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 


 MERAMEC RIVER NEAR ...ARNOLD
  

 BIG RIVER NEAR ...BYRNESVILLE




PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS NO SIGINIFICANT PRECIPITATION EXPECTED IN THE NEXT 24 HOURS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

MOC099-191553-
/O.NEW.KLSX.FL.W.0259.091118T1558Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1832Z.NO/
958 AM CST WED NOV 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG RIVER AT BYRNESVILLE
* THIS MORNING STAGE WAS NEAR 16.2 FEET
* AT 8:45 AM WEDNESDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.


$$

MOC099-189-191552-
/O.EXT.KLSX.FL.W.0255.000000T0000Z-091124T0224Z/
/ARNM7.1.ER.091118T1010Z.091120T1800Z.091123T0224Z.NO/
958 AM CST WED NOV 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR ARNOLD.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 27.7 FEET FRIDAY AFTERNOON
  AND FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS 
  SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
  HEIGHT.
* IMPACT...AT 23.5 FEET...THE BOAT RAMP AND FISHING BANK AT ARNOLD 
  CITY PARK IS FLOODED.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/19  11/20  11/21  11/22  11/23

BIG RIVER
  BYRNESVILLE      16   16.19      12.6   10.3    8.3    7.5    6.9

MERAMEC RIVER
  ARNOLD           24   24.41      26.7   27.6   26.9   25.0   23.3
000 
WGUS83 KLSX 190130
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST WED NOV 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  BIG RIVER AT BYRNESVILLE AFFECTING JEFFERSON COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
AT BYRNESVILLE...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-190200-
/O.CAN.KLSX.FL.W.0259.000000T0000Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1937Z.NO/
730 PM CST WED NOV 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG RIVER AT BYRNESVILLE.
* AT  6:45 PM WEDNESDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:37 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.0 FEET BY FRIDAY 
  MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/19  11/20  11/21  11/22  11/23

BIG RIVER
  BYRNESVILLE      16   15.43      13.7   11.0    9.6    8.7    7.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 5:31 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 18, 5:31 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
531 AM CST WED NOV 18 2009

.DISCUSSION...
/427 AM CST WED NOV 18 2009/

WATER VAPOR IMAGERY SHOWS COMPLEX LOW OVERHEAD WITH AT LEAST 3
DISTINCT VORT LOBES ROTATING AROUND IT. SFC LOW WAS LOCATED OVER
EAST CENTRAL MO PER 09Z ANALYSIS AND SUPPORTED BY PIVOT POINT ON
REGIONAL RADAR MOSAIC.

ECMWF/UKMET/GFS/GEM IN EXCELLENT AGREEMENT WITH SREF/NAM/LOCAL WRF
ON LOW PRES SYS REMAINING NEARLY STATIONARY THROUGH LATE THIS AFTN
WITH MORE PRONOUNCED NEWD MOVEMENT THEREAFTER...A SLIGHTLY DIFFERENT
SOLUTION THAN THE NWWD WOBBLE SHOWN IN PREV MODEL RUNS. END RESULT
IS THE SAME WITH -RA/DZ ENDING FM SW TO NE TONIGHT AND TOMORROW AS
THE LOW MOVES TOWARDS THE GRTLKS. LITTLE DIURNAL TEMP CHANGE
EXPECTED TODAY/TONIGHT WITH CONTINUED -RA/DZ UNDER PERSISTENT
CLOUDS...RECYCLED SFC AIR MASS...AND COOL H85/H92 TEMPS.

SOME MODEL DISAGREEMENT EXISTS ON EVOLUTION OF THE TROF APCHG THE
WEST COAST EARLY THIS MORNING. APPEARS FRI NIGHT WOULD BE THE MOST
LIKELY TIME PD FOR -RA IF PRECIP OCCURS THIS FAR N BUT CONFIDENCE IN
THIS SCENARIO IS LOW. ATTM APPEARS PRECIP IS MORE LIKELY WITH THE
STRONGER MON/TUE SYS. NO CHANGES MADE PAST 00Z MON.

KANOFSKY

&&

.AVIATION...
/528 AM CST WED NOV 18 2009/

FOR THE 12Z TAFS...

STACKED LOW PRESSURE SYSTEM WILL SLOWLY MEANDER ACROSS THE AREA
TODAY. EXPECT IFR/LIFR CONDITIONS TO CONTINUE WITH DRIZZLE TODAY.
CONDITIONS TO GRADUALLY IMPROVE TOMORROW AS LOW MOVES NORTHEAST OF
REGION.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 18, 4:40 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CST WED NOV 18 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
440 AM CST WED NOV 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE TO MAJOR FLOODING IS FORECAST ALONG PARTS OF THE
ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.